| Catalog Number |
67HA80 |
| Medical Device Problem Codes |
Leak/Splash (1354); Material Puncture/Hole (1504); Scratched Material (3020)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/19/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
One bivona® adult tts¿ hyperflex¿ tracheostomy tube was returned for analysis.Visual inspection revealed a black piece of tape was found on the cuff and two marks on the cuff.The cuff was then inflated with air but was observed to deflate within one minute.The device was then put through leak testing; the leak was found to be leaking near the right side of the tape.Magnification was used to inspect the cuff; abrasions were found on the cuff.Based on the evidence the complaint was confirmed.The root cause was found to be user interface as the abrasions were likely due to repossessing.
Event or Problem Description
Information was received indicating that 3 days following placement of a smiths medical bivona® adult tts¿ hyperflex¿ tracheostomy tube the ventilator was alarming and 3mls of water was remaining in the cuff.It was reported that initially 8mls of sterile water was used to inflate the cuff.The physician had decided to use this type of trach as the patient had a tracheomalacia.Subsequently, a trach tube change out was performed.A pinhole on the cuff was found following removal.There were no reported adverse patient effects.